Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 20, 2005, 12:36 PM CDT for Jim Hogg County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 12:36 PM CDT (17:36 UTC)
- Expired
- Jul 20, 2005, 1:09 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 140 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 201736 TORBRO TXC247-201800- /O.NEW.KBRO.TO.W.0014.050720T1736Z-050720T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1236 PM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 100 PM CDT * AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES EAST OF RANDADO...OR ABOUT 17 MILES SOUTH OF HEBBRONVILLE...MOVING WEST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RANDADO BY 100 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2697 9854 2724 9852 2724 9893 2700 9892 $$ CASTILLO
1 follow-up statement
000 WWUS54 KBRO 201809 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 109 PM CDT WED JUL 20 2005 TXC247-201819- /O.EXP.KBRO.TO.W.0014.000000T0000Z-050720T1800Z/ JIM HOGG TX- 109 PM CDT WED JUL 20 2005 ...THE TORNADO WARNING FOR CENTRAL JIM HOGG COUNTY EXPIRED AT 100 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2697 9854 2724 9852 2724 9893 2700 9892 $$ CASTILLO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 10:10 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 20, 10:10 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT WED JUL 20 2005 .DISCUSSION...WEAKENING HURRICANE EMILY CONTINUES TO TRACK WEST OVER NORTHEAST MEXICO NEAR 10 MPH. EMILYS WINDS AND RAINS WILL CONTINUE TO AFFECT DEEP SOUTH TEXAS THROUGH A MAJORITY OF TODAY. HAVE UPDATED HAZARDS AND MAXIMUM TEMPERATURE GRIDS FOR TODAY TO REFLECT RECENT TRENDS AND CHANGES...OTHERWISE NO OTHER GRID ADJUSTMENTS MADE. WILL ISSUE UPDATED ZONE FORECAST PACKAGE SHORTLY TO ACCOUNT FOR THESE CHANGES. && .MARINE...BUOY 42020 REPORTED EAST WINDS NEAR 27 KNOTS GUSTING TO 35 KNOTS WITH SEAS SLIGHTLY OVER 18 FEET WITH A 11 SECOND PERIOD AT 14 UTC/09 CDT. EXTREMELY HAZARDOUS WIND AND SEA CONDITIONS WILL PERSIST TODAY AND TONIGHT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AS WEAKENING HURRICANE EMILY CONTINUES TO MOVE OVER NORTHEAST MEXICO. MORE MODERATE WINDS AND SEAS ARE EXPECTED THURSDAY THROUGH THE END OF THE WEEKEND AS HIGH PRESSURE REGAINS CONTROL OF THE WEATHER PATTERN OVER THE WESTERN GULF OF MEXICO. && .AVIATION...MVFR AND IFR CONDITIONS WITH PERIODIC LIFR ARE LIKELY THIS MORNING THROUGH AFTERNOON AS SQUALLS FROM WEAKENING HURRICANE EMILY MOVE OVER DEEP SOUTH TEXAS. SURFACE WIND GUSTS UP TO 50 KNOTS WITH SEVERE TO EXTREME TURBULENCE AND MAXIMUM CB TOPS TO 50K FEET MAY ALSO OCCUR DURING THIS TIME PERIOD. IMPROVED FLYING CONDITIONS WILL DEVELOP LATER THIS EVENING THROUGH THE OVERNIGHT HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...... TORNADO WATCH THROUGH 7 PM CDT WEDNESDAY...TXZ248>257. FLOOD WATCH THROUGH 1 PM CDT WEDNESDAY...TXZ248>257. TROPICAL STORM WARNING...TXZ254>257 AND GMZ150-170. INLAND TROPICAL STORM WARNING...TXZ252-253. GALE WARNING...GMZ155-175. HIGH WIND WARNING THROUGH 4 PM CDT WEDNESDAY...TXZ248>251. && SYNOPTIC/GRIDS...66 MARINE/AVIATION...60/61 MESO...CAMPBELL/MARTINEZ/SPEECE/VEGA
Hazardous weather outlook, Jul 20, 10:23 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1023 AM CDT WED JUL 20 2005 TXZ248>257-210000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1023 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOWER TEXAS COAST FROM PORT MANSFIELD TO THE RIO GRANDE RIVER TODAY. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR HIDALGO AND STARR COUNTIES IN DEEP SOUTH TEXAS TODAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILS REGARDING HURRICANE EMILY. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 PM THIS AFTERNOON. A GALE WARNING IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM BAFFIN BAY TO PORT MANSFIELD. A HIGH WIND WARNING IS IN EFFECT FOR ZAPATA...BROOKS...JIM HOGG AND KENEDY COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE WEEKEND AS TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES INTO DEEP SOUTH TEXAS IN THE WAKE OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. SPEECE
In the hours before
Local storm report, Jul 20, 7:45 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO RIO HONDO 26.23N 97.58W
07/20/2005 CAMERON TX PUBLIC
&&
KMVLocal storm report, Jul 20, 8:03 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
803 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HURRICANE BROWNSVILLE 25.93N 97.48W
07/20/2005 CAMERON TX NEWSPAPER
ROOF BLOWN OFF WATERSIDE APARTMENTS IN BROWNSVILLE.
&&
JGTLocal storm report, Jul 20, 8:16 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
816 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM HURRICANE SOUTH PADRE ISLAND 26.08N 97.18W
07/20/2005 CAMERON TX COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN ON ISLAND WITH POWER OUTAGES.
&&
CAMPBELLSpecial weather statement, Jul 20, 9:40 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 AM CDT WED JUL 20 2005 TXZ248>257-201500- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 940 AM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE TORNADO WATCH FOR DEEP SOUTH TEXAS UNTIL 7 PM CDT WEDNESDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BROOKS...CAMERON...WILLACY...HIDALGO...JIM HOGG...KENEDY...STARR AND ZAPATA. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...HEBBRONVILLE...ZAPATA...SARITA...MCALLEN... WESLACO...RIO GRANDE CITY...BROWNSVILLE...HARLINGEN...SAN BENITO...PORT MANSFIELD...RAYMONDVILLE...SOUTH PADRE ISLAND...PORT ISABEL...LAGUNA VISTA AND LAGUNA HEIGHTS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. BANDS OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER DEEP SOUTH TEXAS AS HURRICANE EMILY MOVES FURTHER INLAND OVER THE NORTHEASTERN COAST OF MEXICO. ISOLATED TORNADO PRODUCING THUNDERSTORMS WILL BE POSSIBLE AS THESE THUNDERSTORM BANDS PUSH FURTHER NORTH OVER THE REGION THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. SPEECE
Special weather statement, Jul 20, 9:40 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR EXPIRATION NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 AM CDT WED JUL 20 2005 TXZ248>257-210000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 940 AM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE TORNADO WATCH FOR DEEP SOUTH TEXAS UNTIL 7 PM CDT WEDNESDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BROOKS...CAMERON...WILLACY...HIDALGO...JIM HOGG...KENEDY...STARR AND ZAPATA. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...HEBBRONVILLE...ZAPATA...SARITA...MCALLEN... WESLACO...RIO GRANDE CITY...BROWNSVILLE...HARLINGEN...SAN BENITO...PORT MANSFIELD...RAYMONDVILLE...SOUTH PADRE ISLAND...PORT ISABEL...LAGUNA VISTA AND LAGUNA HEIGHTS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. BANDS OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER DEEP SOUTH TEXAS AS HURRICANE EMILY MOVES FURTHER INLAND OVER THE NORTHEASTERN COAST OF MEXICO. ISOLATED TORNADO PRODUCING THUNDERSTORMS WILL BE POSSIBLE AS THESE THUNDERSTORM BANDS PUSH FURTHER NORTH OVER THE REGION THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. SPEECE
Local storm report, Jul 20, 10:41 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1041 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TORNADO 25 NNE ZAPATA 27.23N 99.11W
07/20/2005 ZAPATA TX LAW ENFORCEMENT
SHERIFF RELAYED PUBLIC REPORT OF TORNADO IN NORTHERN
ZAPATA COUNTY.
&&
CAMPBELLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:32 AM CDT | Tornado Warning | BRO | Willacy | 43 min |
| Jul 20, 5:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 96 min |
| Jul 20, 7:02 AM CDT | Tornado Warning | BRO | Cameron | 43 min |
| Jul 20, 8:09 AM CDT | Tornado Warning | BRO | Hidalgo | 41 min |
| Jul 20, 8:44 AM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 10:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 34 min |
| Jul 20, 11:40 AM CDT | Tornado Warning | BRO | Jim Hogg | 40 min |
| Jul 20, 11:43 AM CDT | Tornado Warning | BRO | Hidalgo | 47 min |
| Jul 20, 11:51 AM CDT | Tornado Warning | BRO | Brooks | 30 min |
| Jul 20, 12:00 PM CDT | Tornado Warning | BRO | Kenedy | 30 min |
| Jul 20, 12:26 PM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jul 20, 12:34 PM CDT | Tornado Warning | BRO | Hidalgo | 26 min |
| Jul 20, 1:00 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 20, 1:08 PM CDT | Tornado Warning | BRO | Hidalgo | 40 min |
| Jul 20, 1:27 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 2:38 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 3:17 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 28 min |
| Jul 20, 4:02 PM CDT | Tornado Warning | BRO | Jim Hogg | 36 min |
| Jul 20, 4:57 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 63 min |
| Jul 20, 5:15 PM CDT | Tornado Warning | BRO | Jim Hogg | 15 min |
| Jul 20, 5:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 37 min |
| Jul 20, 6:50 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.